Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Spotting after IVF procedure. Concerned about the bleeding. Taking oral progesterone, clexane, estradiol

User rating for this question
Very Good
Answered by

Infertility Specialist
Practicing since : 2000
Answered : 3577 Questions
Hi i had my first IVF this month, and I am due for my beta tomorrow, 14 days after egg retrieval. My doctor transferred five embryos, three of them very good quality ones. In the last couple of days I started spotting brown and this morning as well as this afternoon, after straining just a little bit for bowel movement, I had this thick dark red pasty discharge. No cramping at the time, no other pain whatsoever.. and just brown spotting in between those two times. I am on oral progesterone, clexane, estradiol and estrogen. Could this mean that it's all over??
Posted Sun, 22 Apr 2012 in Infertility Problem
Answered by Dr. Mahesh Koregol 5 hours later

Thanks for writing.

I understand you are waiting anxiously for results of blood tests tomorrow. Dont loose hopes. Everything is not over yet.

The broen discharge you experienced could be due to 2 possibilities:

1) Implantation success bleeding: As the embryo goes XXXXXXX into endometrium, sometimes the vessels break & lead to spotting.

2) Implantation failure bleeding: If embryos have failed to get implanted, the spotting could indicate return of menses.

But I suggest you keep hopes till tomorrow's blood test which will decide evrything.
I advice you to stop clexane temporarily as it increases chances of bleeding. Start clexane after getting blood test reports tomorrow.

I wish you a positive pregnancy test tomorrow. Please get back to me with results.

I hope I answered your queries. I will be available for any follow up queries you have.

Dr.Mahesh Koregol
Infertility Specialist
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an Infertility Spclst

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor